Publications by Rami Atar

Journal papers


Diffusion limits in the quarter plane and non-semimartingale reflected Brownian motion (with A. Budhiraja), submitted

Invariance principle and McKean-Vlasov limit for randomized load balancing in heavy traffic (with G. Wolansky), submitted

Hydrodynamics of particle systems with selection via uniqueness for free boundary problems, submitted

Scheduling in the high uncertainty heavy traffic regime (with E. Castiel and Y. Shadmi), Math. Oper. Res., to appear.

Asymptotic optimality of switched control policies in a simple parallel server system under an extended heavy traffic condition (with E. Castiel and M. Reiman), Stoch. Syst., to appear

Parallel server systems under an extended heavy traffic condition: A lower bound (with E. Castiel and M. Reiman), Ann. Appl. Probab., to appear

Long-time limit of nonlinearly coupled measure-valued equations that model many-server queues with reneging (with W. Kang, H. Kaspi and K. Ramanan), SIAM J. Math. Anal., to appear

Fluid limits for earliest-deadline-first networks (with Y. Shadmi), Stoch. Proc. Appl., to appear

Customer-server population dynamics in heavy traffic (with P. Karmakar and D. Lipshutz), Stoch. Syst., 12(1), 68-91 (2022)

Large deviations for the single server queue and the reneging paradox (with A. Budhiraja, P. Dupuis and R. Wu), Math. Oper. Res., 47(1), 232-258 (2022)

Modeling reactor noise due to rod and thermal vibrations with thermal feedback using stochastic differential equations (with C. Dubi), Nucl. Sci. Eng., 195(3), 256-270 (2021)

Robust bounds and optimization at the large deviations scale for queueing models via Renyi divergence (with A. Budhiraja, P. Dupuis and R. Wu), Ann. Appl. Probab., 31-3: 1061-1099 (2021)

Heavy traffic limits for join the shortest estimated queue policy using delayed information (with D. Lipshutz), Math. Oper. Res., 46(1):268-300 (2021)

Persistent-idle load-distribution (with I. Keslassy, G. Mendelson, A. Orda and S. Vargaftik), Stoch. Syst., Vol. 10(2):152-169 (2020)

Serve the shortest queue and Walsh Brownian motion (with A. Cohen), Ann. Appl. Probab., 29, No. 1, 613-651 (2019)

Replicate to the shortest queues (with I. Keslassy and G. Mendelson), Queueing Syst., 92, Issue 1-2, 1-23 (2019)

Sub-diffusive load-balancing in time-varying queueing systems (with I. Keslassy and G. Mendelson), Oper. Res., Vol. 67, No. 6, 1678-1698 (2019)

Asymptotically optimal appointment schedules with customer no-shows (with M. Armony and H. Honnappa), Math. Oper. Res., 44, No. 4, 1345-1380 (2019)

High rate diffusion-scale approximation for counters with extendable dead time (with C. Dubi), Nucl. Eng. Technol., 51:1616-1625 (2019)

A stochastic differential equation for the neutron count with detection dead time and applications to the Feynman-alpha formula (with C. Dubi), Ann. Nucl. Energy, 128:380-389 (2019)

Modeling neutron count distribution in a subcritical core by stochastic differential equations (with C. Dubi) Ann. Nucl. Energy 111:608-615 (2018)

Optimizing buffer size for the retrial queue: two state space collapse results in heavy traffic (with A. Lev-Ari), Queueing Systems, 90:225-255 (2018)

Law of large numbers for the many-server earliest-deadline-first queue (with A. Biswas and H. Kaspi) Stoch. Proc. Appl. 128:2270-2296 (2018)

A Skorohod map on measure-valued paths with applications to priority queues (with A. Biswas, H. Kaspi and K. Ramanan) Ann. Appl. Probab., 28, no. 1, 418-481 (2018)

Workload-dependent dynamic priority for the multiclass queue with reneging (with A. Lev-Ari) Math. Oper. Res., 43, No. 2, 494-515 (2018)

Optimality of the generalized c mu rule in the moderate deviation regime (with S. Saha) Queueing Syst. 87:113-130 (2017)

Asymptotically optimal control for a multiclass queueing model in the moderate deviation heavy traffic regime (with A. Cohen) Ann. Appl. Probab., 27, No. 5, 2862-2906 (2017)

An epsilon-Nash equilibrium with high probability for strategic customers in heavy traffic (with S. Saha) Math. Oper. Res., 42(3):626-647 (2017)

On the non-Markovian multiclass queue under risk-sensitive cost (with G. Mendelson) Queueing Syst. 84:265-278 (2016)

A note on non-existence of diffusion limits for serve-the-longest-queue when the buffers are equal in size (with S. Saha) Electron. Commun. Probab., 21, no. 2, 1-10 (2016)

A differential game for a multiclass queueing model in the moderate-deviation heavy-traffic regime (with A. Cohen) Math. Oper. Res., Vol. 41 Issue 4, 1354-1380 (2016)

Information-theoretic applications of the logarithmic probability comparison bound (with N. Merhav) IEEE Trans. Inform. Th. Vol. 61, No. 10 (2015)

On the multi-dimensional skew Brownian motion (with A. Budhiraja) Stoch. Proc. Appl., Vol. 125, pp. 1911-1925 (2015)

Fluid limits of G/G/1+G queues under the non-preemptive earliest-deadline-first discipline (with A. Biswas and H. Kaspi) Math. Oper. Res., Vol. 40, No. 3, 683-702 (2015)

Robust bounds on risk-sensitive functionals via Renyi divergence (with K. Chowdhary and P. Dupuis) SIAM J. Uncertainty Quant., Vol. 3, pp. 18-33 (2015)

MDP based optimal pricing for a cloud computing queueing model (with I. Cidon and M. Shifrin) Performance Evaluation, 78, 1-6 (2014)

On the risk-sensitive cost for a Markovian multiclass queue with priority (with A. Goswami and A. Shwartz) Electron. Commun. Probab., 19 No. 11, 1-13 (2014)

An asymptotic optimality result for the multiclass queue with finite buffers in heavy traffic (with M. Shifrin) Stochastic Systems Vol. 4, No. 2, 556-603 (2014)

Control of the multiclass G/G/1 queue in the moderate deviation regime (with A. Biswas) Ann. Appl. Probab., Vol. 24 No. 5, 2033-2069 (2014)

Fluid limits for many-server systems with reneging under a priority policy (with H. Kaspi and N. Shimkin) Math. Oper. Res., Vol. 39, No. 3, 672-696 (2014)

Scheduling parallel servers in the non-degenerate slowdown diffusion regime: Asymptotic optimality results (with I. Gurvich) Ann. Appl. Probab., Vol. 24, No. 2, 760-810 (2014)

Risk-sensitive control for the parallel server model (with A. Goswami and A. Shwartz) SIAM J. Control Optim., 51(6), 4363-4386 (2013)

Asymptotically optimal dynamic pricing for network revenue management (with M. Reiman) Stochastic Systems, 2, 232–276 (2012)

Mutual information, relative entropy, and estimation in the Poisson channel (with T. Weissman) IEEE Trans. Inform. Th., Vol. 58 No. 3 (2012)

A diffusion regime with nondegenerate slowdown Oper. Res., Vol. 60, no. 2, 490–500 (2012) and an Appendix containing proofs

Asymptotically optimal interruptible service policies for scheduling jobs in a diffusion regime with non-degenerate slowdown (with N. Solomon) QUESTA, Vol. 69, No. 3, 217-235 (2011)

On the asymptotic optimality of the c mu/ theta rule under ergodic cost (with C. Giat and N. Shimkin) QUESTA, Vol. 67 no. 2, 127-144 (2011)

A blind policy for equalizing cumulative idleness (with Y. Y. Shaki and A. Shwartz) QUESTA, Vol. 67 No. 4, 275-293 (2011)

On near optimal trajectories for a game associated with the infinity-Laplacian (with A. Budhiraja) Probab. Th. Rel. Fields, Vol. 151, no. 3-4, 509-528 (2011)

The c mu/ theta rule for many-server queues with abandonment (with C. Giat and N. Shimkin) Oper. Res., Vol. 58 No. 5, 1427-1439 (2010)

A stochastic differential game for the inhomogeneous infinity-Laplace equation (with A. Budhiraja) Ann. Probab., Vol. 38, no. 2, 498-531 (2010)

Simplified control problems for multi-class many-server queueing systems (with A. Mandelbaum and G. Shaikhet) Math. Oper. Res., Vol. 34, no. 4, 795–812 (2009)

Exit time, Green function and semilinear elliptic equations (with S. Athreya and Z.-Q. Chen) Elect. Jour. Probab. Vol. 14, Paper no. 3, 50-71 (2009)

Critically loaded queueing models that are throughput sub-optimal (with G. Shaikhet) Ann. Appl. Probab., 19, no. 2, 521-555 (2009)

Efficient routing in heavy traffic under partial sampling of service times (with A. Shwartz) Math. Oper. Res., 33: 899 – 909 (2008)

Central limit theorem for a many-server queue with random service rates Ann. Appl. Probab. 18, no. 4, 1548-1568 (2008)

Deterministic and stochastic differential inclusions with multiple surfaces of discontinuity (with A. Budhiraja and K. Ramanan) Probab. Th. Rel. Fields, 142, no. 1-2, 249-283 (2008)

Mirror couplings and Neumann eigenfunctions (with K. Burdzy) Indiana Univ. Math. Journal, Vol. 57, no. 3 1317—1351 (2008)

HJB equations for certain singularly controlled diffusions (with A. Budhiraja and R. J. Williams) Ann. Appl. Probab. 17 no. 5-6, 1745–1776 (2007)

 Queueing systems with many servers: null controllability in heavy traffic (with A. Mandelbaum and G. Shaikhet) Ann. Appl. Probab. 16 no. 4, 1764—1804 (2006)

Singular control with state constraints on unbounded domain (with A. Budhiraja) Ann. Probab. 34 no. 5,  1864—1909 (2006)

Scheduling control for queueing systems with many servers: Asymptotic optimality in heavy traffic Ann. Appl. Probab. 15 no. 4,  2606—2650 (2005)

A diffusion model of scheduling control in queueing systems with many servers Ann. Appl. Probab.,  15, no. 1B, 820-852 (2005)

Explicit solution for a network control problem in the large deviation regime (with P. Dupuis and A. Shwartz) Queueing Systems, 46 Issue 1-2 p. 159-176 (2004)

Scheduling a multi-class queue with many exponential servers: Asymptotic optimality in heavy-traffic (with A. Mandelbaum and M. Reiman) Ann. Appl. Prob. 14 no.3 1084-1134 (2004)

A Brownian control problem for a simple queueing system in the Halfin-Whitt regime (with A. Mandelbaum and M. Reiman) Systems Control Lett. 51 no. 3-4 p. 269-275 (2004)

On Neumann eigenfunctions in lip domains (with K. Burdzy) Journal of the AMS, 17, 243-265 (2004)

An escape time criterion for queueing networks: Asymptotic risk-sensitive control via differential games (with P. Dupuis and A. Shwartz) Math. Oper. Res., 28 no. 4 p. 801-835 (2003)

On nodal lines of Neumann eigenfunctions (with K. Burdzy) Electronic Communications in Probability, Vol. 7, paper 14, p.129-139 (2002)

Stability properties of constrained jump-diffusion processes (with A. Budhiraja), Electronic Journal of Probability, Vol 7, paper 22, p. 1-31 (2002)

A differential game with constrained dynamics and viscosity solutions of a related HJB equation (with P. Dupuis) Nonlinear Analysis, Vol. 51, No. 7, p. 1105–1130 (2002)

Ballistic deposition on a planar strip (with S. Athreya and M. Kang) Electronic Communications in Probability, Vol. 6, paper 3, p. 31-38 (2001)

On positive recurrence of constrained diffusion processes (with A. Budhiraja and P. Dupuis) The Annals of Probability, Vol. 29, No. 2, 979–1000 (2001)

Invariant wedges for a two point reflecting Brownian motion and the `hot spots’ problem Electronic Journal of Probability, Vol. 6, paper 18, p. 1-19 (2001)

Large deviations and queueing networks: Methods for rate function identification (with P. Dupuis) Stoch. Proc. Appl. 84 255-296 (1999)

Robustness of Zakai’s equation via Feynman-Kac representations. (with F. Viens and O. Zeitouni) Stochastic analysis, control, optimization and applications, 339–352, Birkhäuser Boston, MA (1999)

Exponential stability for nonlinear filtering of diffusion processes in a noncompact domain . Ann. Probab. 26, no. 4, 1552–1574 (1998)

A note on the memory length of optimal nonlinear filters (with O. Zeitouni) Systems Control Lett. 35 (1998), no 2, 131-135 (1998)

Exponential stability for nonlinear filtering (with O. Zeitouni) Ann. Inst. H. Poincare, Probab. Statist. 33, no. 6, 697-725 (1997)

Lyapunov exponents for finite state nonlinear filtering (with O. Zeitouni) SIAM J. Control Optim. 35 no. 1, 36-55 (1997)

Book chapters

Exponential decay rate of the filter’s dependence on the initial distribution The Oxford Handbook of Nonlinear Filtering, Oxford University Press (2011)

 Conference papers (selected)

Analysis of rare events in queueing systems with model uncertainty (with A. Budhiraja, P. Dupuis and R. Wu) Preprint

Modeling zero power reactor noise and neutron count distribution: a stochastic differential equations approach (with C. Dubi) Math. Comp. Meth. Nucl. Sc., 2017

Control of fork-join networks in heavy traffic (with A. Mandelbaum and A. Zviran), Allerton 2012






S. Dali